67948members
357771posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Is Pleurisy another side effect of Rads ?

10 REPLIES 10
Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

Oi, I stink of Chanel No. 5, thank you very much madam!

Thanks for the tip about the cotton hankies - I'll do that, makes sense.

Mmm, you're right, I think I was definitely Jack the Ripper previously. Deffo coming back rich AND HEALTHY!

12 pills? - oh my lord! Perhaps you'd better ring the doc and ask if you can take them again? xx Jacq xx

Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

Yo Jacq, 7 blasts allready its going quick. Day 17 was when I split but big boobs do that. You'v had the Mx so its under arm you will need to watch. The secret is dont let skin touch skin, get down the market and get 6 gents cotton handkies and keep them in the fridge.

After rads allways put a handkie in between and dont put your cream on less than 2 hours before they fry you. Let it soak well in. Keep an eye on that back wound, we do tend to forget the rays go right through.

I'v just threw up my 12 pill concoction Do I take another dose or do I wait till tomorrow for the next lot. Why is nothing straight forward??? If we were so bad in a previous life maybe we'l have the life of Rilley in the next cause this ones no walk in the park.

So off you pop and stink out that Rad suite your on the last lap (for now)!.

xAnniex

Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

Allo you! False alarm re: back - apparently the 'cracking up' was the scab doing a good thing - and coming off 'cos it's all healed! Yeahhhhh!!!!! Sorry for those eating their Sunday fry-up!

And you're right, this bit is getting easier. I'm getting the gist of how to get comfortable before they start now, and it's all getting quicker.

Blimey, you went through it! We can't do anything easy can we? Glad your results were ok, as soon as they come back good it's amazing how much better we feel isn't it?

Incidentally, I was always a 'borderline asthmatic', and - after only 7 zappings - I've had 2 massive asthma attacks in the past week. You watch, it'll be something like that which will finish me off!!!!

Still here for now though! x Jacq x

Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

Hi Judy, Thanks for your reply Im glad your begining to pick up now. My rads finished the end of March 25 blasts How many for you? Symptoms very similar but had a temp between 37 and 39.5 for 6 weeks with terible night sweats. Steroids for the next 6 weeks they seem to work the best, so store that one away for future refrence. Coincidence? Is there anybody else with similar probs?.

Yo Jaqui, Went for results on Tuesday doctor took one look at me and sent me to hospital they took my temp (39) and before I could say shit, myself and my oh had gowns, masks and gloves on and whisked away into a side room.

Its just precations they told us, what? what precations? (no idea how to spell precations) Iv got pnemonia and then the penny dropped, swine flu!!!. So sitting on a trolly from 6pm untill 1.30 the next morning (oh went home at 8.30 he sensed I was in for along haul) I finally saw a doctor who addmitted me to a award.

While in isolation for 3 days waiting for swab results to come back I thought, am I in one of Jaqui's candid camera moments?
When results came back negative I felt like saying I told you so, but whats the point. So after the vampires had thier fill and they checked the latest x-ray they desided no secondaries but as to anything else I will have to go back in 4 weeks when it will be a bit clearer.

So did they tell you there was a chance the back wound would open up? or was it another surprise? Its early days Jaqui for problems get in about them now and nip it in the bud if you can. Rads are supposed to be the easy part.Good luck with it.

Annie

Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

Hello anniemac

Just to answer your original question, I completed rads end April and noticed increasing problem with a cough and wheezing on the same side as treatment. The oncologist took great pains to assure me that this was coincidental and not the effect of the treatment.

During May I developed increased problems with breathing until finally I began having frequent asthma attacks and became totally unable to walk around without being breathless. Was hospitalised and given tests for: cancer spread/pulmonary embolism/pneumonia/TB. None of these thank goodness. However, I was never given an actual diagnosis. Have been on 2 strong antibiotics (no effect except to make me very sick)and 2 inhalers which have really helped me to breathe. The problem lasted until last week (beginning of July). Am just beginning to be able to walk about normally and breathe OK except first thing in the morning when I cough a lot. Still on 1 inhaler.
Coincidence? Just an infection? I don't know but was interested in your experience. I wonder have there been any records kept about this or any research done on this possible after effect.

Judy

Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

Well, apart from the knickers, the right eyelid and left foot joined in today - as both needed scratching throughout. Humph!

Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

Blimey, apart from that you're alright, yeah?!?! I think we must have been a couple of wicked bastards in a previous life.

You're horrible, wicked, nasty, etc., etc., that bloody mantra's going round and round my head already - think of me lying there at 12.35 today - and have another laugh why don't you?

Seriously though - or as serious as I can do - wishing you lots of good luck with your results tomorrow. Let me know how it goes. xx Jacq xx

Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

Hi Jacq. I thougth you would end up on this thread. I have followed you all through your Chemo and every thing else cause I know what your like!!! You could bring the NHS to its knees if something or someone did or said something not quite to your liking. The overall memory is you sitting at that wedding in your nice flowing flowery dress and loveley shoes and hat to match with the blood spurtting from your nose ( I know it cruel to laugh but I cant help it, te he he ) IT could only happen to you!

An update on me where do I start, Celullitis, Lymphodema, Rad burns, Pleurisy and Pneumonia. I do vaugley remember them saying there was a slim chance of a 20% loss of function in the lung (so thats thier asses covered then!) In case its not all the Rads fault doctor had x-ray and scan done results tomorrow juuust in case theres a little secondary bugger eating away in there and me giving Rads a bad name.

Meantime enjoy the rads and all the tears to come?? (no one can explain why its so emotional) and the next time your on the table just keep repeating Anniemac says my nose is really itchy, Anniemac says my nose needs scratched, Anniemac says my nose is very, very itchy. You'l soon forget about the knickers wedged up your bum. Te He HE HE.

Annie

Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

Anniemac, you old rogue! So this is where you've been hiding. How's it hanging? x Jacq x

Highlighted
Member

Re: Is Pleurisy another side effect of Rads ?

I think it is possible that the pleurisy is a result of the rads. Mine finished a year ago but I do seem to remember it being mentioned as a possible but rare side effect. Hope you are feeling better soon.

Highlighted
Member

Is Pleurisy another side effect of Rads ?

I have been in bed now for two weeks with pleurisy (very painful).
Like every thing else I'v had its on the same side as my cancer. Are all these problems JUST coincedence? or am I right in thinking Rads can do as much damage as good. Anyone else got a list of problems after Rads or have I just turned unlucky.